Jump to content


Photo

Headaches W Nuvigil


  • Please log in to reply
5 replies to this topic

#1 georgiana

georgiana

    Member

  • Members
  • 9 posts

Posted 05 December 2011 - 01:42 PM

i was just diagnosed with significant sleep apnea and narcolepsy 2 months ago....i am still off work, unable to drive...when i started the Nuvigil my Doctor told me to take 1/2 to one tab (225mg) daily...i took 1/2 tab two days and then did not sleep for 2 nights...not to mention the nausea, dizziness and headaches....so i cut it back to 1/4 tab once daily and was able to tolerate that but did not see much effect from it....after couple weeks i tried to increase ever so slightly-3/8 of a tab (or a 1/4 tab plus a half of another 1/4 tab)...headaches plagued me again...

saw my doctor last week and he asked me to try 1/4 tab twice daily...by 2nd day the headaches were back...ugh....after the 3rd day i decided to give myself a holiday and havent taken any Nuvgil today- will start again tomorrow...i am told the headaches will eventually pass- but how long doe sit take? i have already been on it 2 months ;-/

#2 sleepywriter

sleepywriter

    Member

  • Members
  • 131 posts
  • Gender:Female
  • Location:Missouri
  • Interests:baking, cake decorating, writing, running, spending time with my family

Posted 05 December 2011 - 01:50 PM

I'm sorry you're going through this. Were you prone to headaches before starting Nuvigil?

I started Nuvigil in September of this year after being diagnosed. I suppose it is the go-to drug for new patients. My doctor warned me that I may have headaches because I suffer from occasional migraines. Sure enough, I experienced the WORSE migraines I'd ever had. I started off with 1/4 tab in the mornings for a week before moving on to 1/4 in the morning and 1/4 in the afternoon. That was all I could ever tolerate as far as side-effects, but it wasn't enough to help with the EDS. My doctor ended up switching me when I went back in early November. If you feel you've given it a fair chance (2 months seems long enough to me!), ask your doctor for something else.


Good luck!

#3 sleepyk

sleepyk

    Member

  • Members
  • 35 posts
  • Gender:Female
  • Location:Coloumbus, OH

Posted 06 December 2011 - 10:39 PM

i was just diagnosed with significant sleep apnea and narcolepsy 2 months ago....i am still off work, unable to drive...when i started the Nuvigil my Doctor told me to take 1/2 to one tab (225mg) daily...i took 1/2 tab two days and then did not sleep for 2 nights...not to mention the nausea, dizziness and headaches....so i cut it back to 1/4 tab once daily and was able to tolerate that but did not see much effect from it....after couple weeks i tried to increase ever so slightly-3/8 of a tab (or a 1/4 tab plus a half of another 1/4 tab)...headaches plagued me again...

saw my doctor last week and he asked me to try 1/4 tab twice daily...by 2nd day the headaches were back...ugh....after the 3rd day i decided to give myself a holiday and havent taken any Nuvgil today- will start again tomorrow...i am told the headaches will eventually pass- but how long doe sit take? i have already been on it 2 months ;-/


I agree, 2 months is a long enough trial. I just stared Nuvigil, and had a slightly upset stomach, but that's all, but it's been less than a week. But again, after 2 months, I would think symptoms should lesson.

#4 corey91386

corey91386

    Member

  • Members
  • 59 posts
  • Gender:Male
  • Location:Central Ohio
  • Interests:Sports, Family, Feeling Better!

Posted 22 December 2011 - 05:55 PM

i was just diagnosed with significant sleep apnea and narcolepsy 2 months ago....i am still off work, unable to drive...when i started the Nuvigil my Doctor told me to take 1/2 to one tab (225mg) daily...i took 1/2 tab two days and then did not sleep for 2 nights...not to mention the nausea, dizziness and headaches....so i cut it back to 1/4 tab once daily and was able to tolerate that but did not see much effect from it....after couple weeks i tried to increase ever so slightly-3/8 of a tab (or a 1/4 tab plus a half of another 1/4 tab)...headaches plagued me again...

saw my doctor last week and he asked me to try 1/4 tab twice daily...by 2nd day the headaches were back...ugh....after the 3rd day i decided to give myself a holiday and havent taken any Nuvgil today- will start again tomorrow...i am told the headaches will eventually pass- but how long doe sit take? i have already been on it 2 months ;-/


I too take nuvigil. I just started this week. It gives me the worst migraine, where I have to lay in bed and not move. I hope things get better for you!

#5 Ariel K.

Ariel K.

    Member

  • Members
  • 20 posts
  • Gender:Female
  • Location:[317]

Posted 24 December 2011 - 10:16 PM

I too have recently started Nuvigil, although at a lower dose (150mg, 1x/day.) My best advice would be to pick a dose, perhaps 1/2 tablet 1x/day, and stick with a constant dose for a week or so, to see how that effects you.

I started my first dose on a Friday, around 11 a.m., had a horrible headache the entire day, and could not fall asleep until 6:30 Saturday morning. The next day I took the dose around 9 a.m, same headache, same insomnia. I finally started putting a little structure to the dosage, and began setting an alarm for 5:00 a.m (no matter WHAT time I need to be up in the morning,) taking my pill, and going back to bed until I want or need to wake up. I have found that taking a consistent dose at a consistent time every day has made my headaches disappear, as well as let me fall asleep at a decent hour every night.

Best of luck to you, and keep us all posted on your progress!

#6 georgiana

georgiana

    Member

  • Members
  • 9 posts

Posted 28 December 2011 - 01:11 PM

thank you everyone for your kind thoughts....have been taking the Nuvigil nearly every day in one dose amount or another or dosing schedule or another for nearly 3 months (as much as 1/2 of 250mg tab which gave me headaches. nausea and no sleep)...up till today...i just dont think i can manage it any more...even 1/4 tab in the morning and 1/4 tab in the afternoon leaves me feeling manic and trouble sleeping...just a 1/4 tab in the morning gives me such an unpleasant adrenalin rush for hours then crash...ugh!